PAUL S. HECKERLING, M.D.; THOMAS J. BARTOW, M.D.
To the editor: Cyclobenzaprine (Flexeril; Merck Sharp & Dohme, West Point, Pennsylvania) is a central-acting skeletal muscle relaxant structurally related to the tricyclic antidepressant amitryptiline. Severe cyclobenzaprine poisoning from intentional overdose has been reported in only three previous cases (1). These patients presented with anticholinergic signs, including dry skin and mucous membranes, and an organic brain syndrome that reversed with treatment with physostigmine. We report the case of a patient with cyclobenzaprine poisoning who presented atypically with profound diaphoresis.
A 22-year-old man ingested an unknown quantity of "yellow stop sign-shaped pills" in a suicide attempt approximately 1 hour
Learn more about subscription options.
Register Now for a free account.
HECKERLING PS, BARTOW TJ. Paradoxical Diaphoresis in Cyclobenzaprine Poisoning. Ann Intern Med. 1984;101:881. doi: 10.7326/0003-4819-101-6-881_1
Download citation file:
Published: Ann Intern Med. 1984;101(6):881.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only